Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 263, NWS Tulsa, OK

May 2, 2008Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 2, 2008, 6:28 AM CDT for Pushmataha County, Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2008, 6:28 AM CDT (11:28 UTC)
Expired
May 2, 2008, 7:15 AM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 134 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 6:36 AM CDTHAIL 0.75Snow, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 1:09 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 11.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3804 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1259 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
4.8
Supercell composite
30.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 021128
SVRTSA
OKC127-021230-
/O.NEW.KTSA.SV.W.0263.080502T1128Z-080502T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
628 AM CDT FRI MAY 2 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 730 AM CDT

* AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES EAST OF ALBION TO KELLOND...MOVING EAST AT
  35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...NASHOBA...
  RATTAN...OLETA AND CLOUDY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3417 9531 3417 9579 3429 9579 3469 9530
      3468 9493 3450 9494 3448 9503 3425 9503
      3422 9512 3416 9513 3414 9515
TIME...MOT...LOC 1128Z 250DEG 31KT 3468 9489 3430 9555

$$
2 follow-up statements
000 
WWUS54 KTSA 021146
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
646 AM CDT FRI MAY 2 2008

OKC127-021230-
/O.CON.KTSA.SV.W.0263.000000T0000Z-080502T1230Z/
PUSHMATAHA OK-
646 AM CDT FRI MAY 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR EASTERN PUSHMATAHA COUNTY...

AT 643 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES EAST OF NASHOBA TO DELA...MOVING
EAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RATTAN...
CLOUDY...OLETA...CORINNE AND SOBOL.

THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT.

LAT...LON 3417 9531 3419 9562 3440 9539 3469 9498
      3469 9496 3450 9494 3448 9503 3425 9503
      3422 9512 3414 9515
TIME...MOT...LOC 1146Z 250DEG 31KT 3449 9504 3420 9545

$$
000 
WWUS54 KTSA 021215
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
715 AM CDT FRI MAY 2 2008

OKC127-021225-
/O.CAN.KTSA.SV.W.0263.000000T0000Z-080502T1230Z/
PUSHMATAHA OK-
715 AM CDT FRI MAY 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PUSHMATAHA COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE 
WITH THIS STORM ACROSS FAR SOUTHEAST PUSHMATAHA COUNTY THROUGH
730 AM CDT. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 CDT.

LAT...LON 3417 9531 3419 9562 3440 9539 3469 9498
      3469 9496 3450 9494 3448 9503 3425 9503
      3422 9512 3414 9515
TIME...MOT...LOC 1215Z 250DEG 31KT 3457 9476 3429 9517

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:48 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 2, 4:48 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
448 AM CDT FRI MAY 2 2008

.MESOSCALE UPDATE...
WHILE THE CAPE AHEAD OF THE LINE IS NOW DOWN
TO BETWEEN 1500 AND 2000 J/KG...AREAS OF STRONG
LOW-LEVEL SHEAR CONTINUE TO PROVIDE AN ENVIRONMENT
FAVORABLE FOR LOW-LEVEL MESOCYCLONE FORMATION ALONG
THE LINE WITH AN ASSOCIATED TORNADO AND WIND DAMAGE
THREAT.  THE GREATEST TORNADO THREAT THROUGH 6AM APPEARS
TO BE ACROSS BENTON...WASHINGTON...CARROLL AND MADISON
COUNTIES WHERE THE STRONGEST LOW-LEVEL SHEAR IS
ALIGNED WITH THE GREATEST LOW-LEVEL CAPE.  WITH THAT
SAID...SOME TORNADO RISK CONTINUES ALONG THE ENTIRE
LINE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, May 2, 5:00 AM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT FRI MAY 2 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT FRI MAY 2 2008

...A TORNADO WATCH IS IN EFFECT UNTIL 8 AM FOR PARTS OF THE AREA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS .
	ONSET...ONGOING.

DISCUSSION...
EARLY THIS MORNING A LINE OF SEVERE THUNDERSTORMS WAS MOVING
EAST ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE
ACTIVITY WAS OCCURRING AHEAD OF A COLD FRONT IN AN AREA OF
MODERATE INSTABILITY AND STRONG SHEAR. IN ADDITION TO LARGE
HAIL AND DAMAGING WINDS...TORNADOES WILL BE POSSIBLE.

THE THUNDERSTORM ACTIVITY SHOULD COME TO AN END BY 8 AM.
DRY WEATHER WILL OCCUR BEHIND THE COLD FRONT FOR THE REST
OF TODAY AND TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
HIGH  PRESSURE WILL BRING A PLEASANT WEEKEND TO THE AREA.
THE NEXT CHANCE OF THUNDERSTORMS WILL BE SUNDAY NIGHT INTO
MONDAY AS WARMER AND MORE UNSTABLE AIR MOVES INTO THE AREA.
AS NEXT WEEK PROGRESSES...LOW PRESSURE ALOFT WILL TAKE SHAPE
OVER THE DESERT SOUTHWEST.  THUNDERSTORM CHANCES WILL CONTINUE
AS PIECES OF ENERGY ARE EJECTED INTO THE PLAINS AHEAD OF THIS
SYSTEM.  SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE
TIME FRAME AS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WILL
BE IN A WARM...MOIST AND UNSTABLE ENVIRONMENT.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGER SHOULD MONITOR THE LATEST FORECASTS FOR
POSSIBLE SPOTTER ACTIVATION NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, May 2, 2:47 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
247 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 AM     TSTM WND DMG     BRISTOW                 35.83N 96.39W
05/02/2008                   CREEK              OK   EMERGENCY MNGR

            MAJOR TREE DAMAGE THROUGHOUT TOWN WITH TELEPHONE POLES
            ALSO DOWNED.

&&

JBM
Local storm report, May 2, 3:05 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
305 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 AM     HAIL             JAMESVILLE              35.76N 95.64W
05/02/2008  E1.00 INCH       MUSKOGEE           OK   EMERGENCY MNGR

&&

JBM
Local storm report, May 2, 3:28 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
328 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND GST     5 SSE HASKELL           35.75N 95.64W
05/02/2008  M68.00 MPH       MUSKOGEE           OK   MESONET

0300 AM     TSTM WND GST     7 E CENTRAILIA          36.80N 95.21W
05/02/2008  M60.00 MPH       CRAIG              OK   MESONET

0305 AM     TSTM WND GST     5 SSE HASKELL           35.75N 95.64W
05/02/2008  M61.00 MPH       MUSKOGEE           OK   MESONET

0315 AM     TSTM WND GST     5 S ADAIR               36.36N 95.27W
05/02/2008  M60.00 MPH       MAYES              OK   MESONET

&&

JBM
Local storm report, May 2, 5:15 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
515 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 AM     TSTM WND GST     HIGHFILL                36.26N 94.36W
05/02/2008  M64 MPH          BENTON             AR   ASOS

&&

SFP
Special weather statement, May 2, 5:45 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 AM CDT FRI MAY 2 2008

OKZ049-053-075-076-021130-
CHOCTAW OK-LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
545 AM CDT FRI MAY 2 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE...NORTHWESTERN CHOCTAW...PUSHMATAHA AND
     SOUTHEASTERN LATIMER

AT 545 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF TALIHINA TO 16 MILES
SOUTHWEST OF DARWIN...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...KENT...SPEER...BIG CEDAR...
MUSE...WHITESBORO...TALIHINA...ANTLERS...CLAYTON...DELA...RATTAN...
CLOUDY...MOYERS...FINLEY...KOSOMA...SNOW...NASHOBA...HONOBIA...
TUSKAHOMA...KIAMICHI...ALBION...OLETA...DARWIN...KELLOND...EUBANKS
AND DUNBAR.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3418 9597 3418 9580 3431 9580 3487 9495
      3469 9444 3449 9481 3449 9502 3436 9503
      3408 9553 3407 9596
TIME...MOT...LOC 1045Z 253DEG 41KT 3484 9492 3415 9597
Local storm report, May 2, 6:20 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
620 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 AM     TSTM WND DMG     3 N CASS                35.73N 93.82W
05/02/2008                   FRANKLIN           AR   AMATEUR RADIO

            TREES DOWN ON ARKANSAS HIGHWAY 23

0602 AM     HAIL             CASS                    35.69N 93.82W
05/02/2008  M0.88 INCH       FRANKLIN           AR   EMERGENCY MNGR

&&

MAT

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:08 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee67 min
May 1, 7:38 PM CDTTornado WarningTSAPawnee67 min
May 1, 7:42 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee63 min
May 1, 8:28 PM CDTTornado WarningTSAOsage, Pawnee62 min
May 1, 8:45 PM CDTTornado WarningTSACreek, Pawnee31 min
May 1, 9:21 PM CDTTornado WarningTSAOsage30 min
May 2, 12:26 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee64 min
May 2, 1:13 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa62 min
May 2, 1:27 AM CDTSevere Thunderstorm WarningTSACraig, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more63 min
May 2, 2:13 AM CDTSevere Thunderstorm WarningTSACreek, McIntosh, Mayes, Muskogee, Okfuskee, Okmulgee and 4 more62 min
May 2, 2:29 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers61 min
May 2, 3:09 AM CDTTornado WarningTSAMayes31 min
May 2, 3:16 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, McIntosh, Mayes and 4 more59 min
May 2, 3:30 AM CDTSevere Thunderstorm WarningTSADelaware, Mayes, Ottawa60 min
May 2, 4:02 AM CDTTornado WarningTSAAdair, Delaware43 min
May 2, 4:11 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, Pittsburg and 1 more64 min
May 2, 5:10 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Sequoyah80 min
May 2, 5:45 AM CDTSpecial Weather StatementTSAPushmataha45 min
May 2, 6:06 AM CDTSevere Thunderstorm WarningTSALeFlore, Pushmataha54 min
May 2, 6:12 AM CDTAreal Flood AdvisoryTSAOkfuskee, Okmulgee, Osage30 days
May 2, 7:01 AM CDTSevere Thunderstorm WarningTSALeFlore48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.